Lawyers and Settlements
What are you looking for?
Home Page >> News Articles >> NuvaRing Lawsuits Allege Women Harmed by..

NuvaRing Lawsuits Allege Women Harmed by Birth Control

. By
Washington, DC: As women look for safe, convenient methods of birth control, NuvaRing lawsuits and other lawsuits against contraceptive manufacturers allege that certain forms of birth control are not as safe as patients believe. Lawsuits have been filed alleging young women died after using NuvaRing birth control, reportedly having developed NuvaRing blood clots. Other NuvaRing lawsuits have been filed alleging women suffered serious injury after using the birth control.

NuvaRing Lawsuits Allege Women Harmed by Birth ControlThe US Food and Drug Administration (FDA) has taken some heed to the concerns about various methods of birth control, going so far as to hear testimony from the parents of a 24-year-old who died after using NuvaRing. The patient in question, Erika Langhart, had been using the NuvaRing birth control when she died, and her parents believe she developed a pulmonary embolism because of her use of the NuvaRing. On December 8 and 9, 2011, the FDA held an advisory committee meeting regarding birth control. Although NuvaRing was not the focus of the hearings, the committee heard testimony from Langhart's parents about the NuvaRing on December 9, according to The Durango Herald (2/17/12).

According to Rick Langhart's testimony (transcript available at FDA.gov), EMTs were called to Erika's apartment after she suffered a heart attack. While the EMTs gave Erika CPR over a 30-minute period, she reportedly suffered three more heart attacks. "Unfortunately, the blood clot was so massive that it clogged her lungs, that she never had a chance," Rick Langhart said. Two days after suffering four heart attacks, Erika was pronounced dead.

When Karen Langhart testified, she reported that Erika's doctors identified the NuvaRing as the cause of Erika's death, and the doctors in fact removed the NuvaRing when they learned she was using it.

NuvaRing uses a combination of Desogestrel and ethinyl estradiol. An FDA study of birth control found that the risk of cardiovascular side effects increased when women took birth control that contained 30 to 40 micrograms of ethinyl estradiol, which NuvaRing contains.

Critics of third- and fourth-generation contraceptives say they should be taken off the market because second-generation birth control is much safer and no less effective. They further argue that Desogestrel has been linked to an increased risk of venous thromboembolism (deep vein blood clots), which can be life-threatening.

Meanwhile, lawsuits have been filed against the makers of various forms of birth control—including the NuvaRing—arguing that patients were not adequately warned about the increased risks associated with the contraceptives.

"Why are these third and fourth generation contraceptives prescribed to young women when they are known to have risks and there are safer second generation contraceptives out there?" Karen Langhart asked. "We believe that our daughter would still be alive had the third generation contraception not been prescribed to her."

Photo credit: mtholyoke.edu

NuvaRing Birth Control Legal Help

If you or a loved one have suffered losses in this case, please click the link below and your complaint will be sent to a drugs & medical lawyer who may evaluate your NuvaRing Birth Control claim at no cost or obligation.
Click here for a free evaluation

READER COMMENTS

Posted by
Lori Johnson
on
i was diagnose with polycystic ovary syndrome shortly after i decided to get taken off the nuvaring. but before i got diagnosed with polycystic ovary syndrome, when i was using the nuvaring i started to notice i was having some severe pain in my ovary area. i had no clue what it was from. i called my doctor and she wanted me to go for an ultra sound to see what the pain is from. she had said i have small cysts popping on my ovaries and not to worry about it it will g away on its own. well i started to discharge really bad and once again i called the doctor to see what the discharge is from. once again she said it was the cyst popping and there is nothing she can do for it. she gave me some pain meds and i too them when i had pain. it wasn't long and the pain had went away so did the discharge. but a few month down the road i started to get the pains again so i called the doctor and she did another ultra sound and sent me to another doctor to get some test done. i seen the doctor and got the test done. i go here in a few days to see what the results are but i am hoping its nothing to big on my ovaries. well i switched to the mirena and only had pains when i got it put in. i knew those was cramps because i never had cramps at all when i would start my period or when i was taking the pill or the shot and the nuvaring. but just a few days ago i started to notice i was having some pain. at first i thought okay i am ending my period i am getting cramps. but the pain had gotten worse and there is nothing i can do to get it to go away. i can't walk sit or stand without it hurting. i use to be able to curl up into a ball and the pain would go away but now its not working. nothing works and i wanna cry. please contact me i am hoping i can get some help with this med

ADD YOUR COMMENT ON THIS STORY

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.

*Your Comment:


Click to learn more about LawyersandSettlements.com


Legal Services:

Facebook



 
FAQ | TOS | Privacy | Disclaimer | About Us | Contact Us | Press | Advertise | Member Login | Jobs | Site Map | View Mobile Website |


Better Business Bureau   CAALA   Best of the Web Approved   Public Justice


This work is licensed under a Creative Commons Attribution-NoDerivs 3.0 Unported License © 2001-2014 Online Legal Media. All rights reserved.